Kansas, 2007Winter Storm and Winter Weather in Kansas, February 12 to 13, 2007
February 12 to 13, 2007 · NWS ICT · 10 events in 8 counties and zones
An area of low pressure brought a narrow band of snow to parts of central Kansas. The heaviest snow occurred from northwest Barton County through Russell County and extreme northwest Ellsworth County into western Lincoln County.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure brought a narrow band of snow to parts of central Kansas. The heaviest snow occurred from northwest Barton County through Russell County and extreme northwest Ellsworth County into western Lincoln County. The heaviest amount of snow reported was 7 inches in Ellsworth County with amounts up to 6 inches in Russell, Barton and Lincoln counties. Snow amounts ranged from 2 to 5 inches across southern portions of Barton County, central portions of Ellsworth County and eastern portions of Lincoln County. Light snow amounts of around 1 inch were reported in Rice, McPherson and Saline Counties. A second area of snow dropped between 2 and 3 inches across Reno County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Feb 12, 3:17 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 12, 3:17 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CST MON FEB 12 2007
.DISCUSSION...
TONIGHT:
WINTER PRECIPITATION OBVIOUSLY THE MAIN CONCERN. GOOD LAPSE RATES
ARE FORECAST BY GLOBAL FORECAST SYSTEM MODEL OVERNIGHT..WHICH
APPEARS WILL VERIFY GIVEN SEVERAL LIGHTNING STRIKES JUST WEST OF
FORECAST AREA THIS AFTERNOON. FOR MOST OF CENTRAL KS ANTICIPATE
MIX POSSIBLE NEAR 0000 UTC...BUT MAINLY SNOW THEREAFTER WITH
MODERATE/HEAVY SNOW PEAKING AROUND 9PM. IN THE VICINITY OF
ICT...RAIN AT 0000 UTC...MIX AROUND 0300 UTC AND THEN MODERATE
SNOW STARTING 04-05 UTC UNTIL ABOUT 0900 UTC. FOR WLD AND
SOUTHEAST KS...RAIN EARLY...WITH MIX DEVELOPING BEFORE MIDNIGHT AND
THEN MODERATE OR HEAVY SNOW PEAKING CLOSER TO 0900 UTC. AVERAGE
AMOUNTS AROUND 4 IN ACROSS ALL OF CENTRAL KS...SHADING TO AROUND
1.5-2.0 INCH ALONG OK BORDER. IF A VERY NARROW HEAVY BAND OF SNOW
OCCURS /6+ INCHES WOULD LIKELY RESULT/...HUT-LINDSBORG MIGHT BE
BEST GUESS...BUT GIVEN PERSISTENCE OF SNOW AND COLDER TEMPERATURES
ACTUAL FORECAST WILL HAVE HEAVIEST AMOUNTS NORTH OF I-70 WITH JUST
OVER 4 INCHES. PRECIPITATION SHOULD BE ON THE WANE TOWARDS
DAYBREAK EXCEPT IN FAR SOUTHEAST KS. WILL LET MIDSHIFT DECIDE
WHETHER TO EXTEND ADVISORY IN FAR SOUTHEAST KS AFTER 1200
UTC...WHICH WILL LIKELY BE A CLOSE CALL. WILL ALSO NIX FOG
ADVISORY WITH PACKAGE ISSUANCE.
TUE-THU:
MAIN STORY HERE WILL BE THE RETURN OF ARCTIC AIR. MUCH COLDER AIR
ACROSS THE NORTHERN PLAINS IS EXPECTED TO SPILL INTO THE AREA.
DESPITE LOW CLOUDS...BOTH NORTH AMERICAN MODEL/GLOBAL FORECAST
SYSTEM MODEL SUGGEST TEMPERATURES WILL PLUMMET INTO THE LOW SINGLE
DIGITS BY WED MORNING ACROSS CENTRAL KS. TEMPERATURES COULD END
UP COOLER IF CLOUDS BREAK WITH DECENT SNOW COVER. TRENDED
TEMPERATURES DOWN A FEW DEGREE ACROSS THE BOARD. VERY CONFIDENT
THERE WILL BE A SMALL DIURNAL RANGE GIVEN CLOUDS/COLD AIR
ADVECTION BUT GIVEN UNCERTAINTY ON TIMING OF COLD AIR
ARRIVAL...LATER ADJUSTMENTS WILL PROBABLY BE NEEDED.
FRI-MON:
NO BIG CHANGES TO GOING FORECAST. LATEST MEDIUM RANGE MODELS IN
SURPRISINGLY GOOD AGREEMENT THIS PERIOD. STILL APPEARS FRONT WILL
COME THROUGH DRY EITHER FRI AFTERNOON/FRI EVENING. TIMING WITH
DOWNSLOPE FLOW AHEAD OF FRONT WILL MAKE MAXES RATHER TRICKY WITH
HIGH BUST POTENTIAL. RAPID UPPER FLOW WILL LIMIT COOLING FOR
SAT...WITH DOWNSLOPE FLOW DEVELOPING ON SUN-MON. DID INCREASE
TEMPERATURES SLIGHTLY FOR SUN AND EVEN WARMER ON MON. MON COULD
END UP SIGNIFICANTLY WARMER IF RELATIVELY DRY AIRMASS AND
DOWNSLOPE FLOW VERIFIES. -HOWERTON
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 23 25 11 21 / 100 20 10 20
HUTCHINSON 21 23 8 19 / 100 10 10 10
NEWTON 22 24 9 20 / 100 20 10 10
ELDORADO 24 26 11 21 / 100 20 10 10
WINFIELD-KWLD 26 27 13 23 / 100 20 10 20
RUSSELL 16 19 3 15 / 100 10 10 10
GREAT BEND 18 19 5 17 / 100 10 10 10
SALINA 20 23 6 17 / 100 10 10 10
MCPHERSON 21 23 7 18 / 100 10 10 10
COFFEYVILLE 27 30 15 25 / 100 30 10 10
CHANUTE 25 28 13 23 / 100 30 10 10
IOLA 25 27 12 22 / 100 30 10 10
PARSONS-KPPF 26 29 14 23 / 100 30 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.
&&
Hazardous weather outlook, Feb 12, 3:57 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CST MON FEB 12 2007
KSZ032-033-047>053-067>072-082-083-091>096-098>100-132300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
357 PM CST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
WINTER PRECIPITATION IS EXPECTED AREAWIDE OVERNIGHT. SEE THE
LATEST WINTER WEATHER ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF LIGHT SNOW LINGERING IN SOUTHEAST
KANSAS TUESDAY MORNING. LIGHT SNOW IS ALSO POSSIBLE ON WEDNESDAY
OVER PARTS OF SOUTH CENTRAL KANSAS...BUT NO ACCUMULATION IS
EXPECTED.
WIND CHILLS WILL BE NEAR ZERO AROUND DAYBREAK ACROSS RUSSELL AND
LINCOLN COUNTIES ON TUESDAY. WIND CHILLS WILL BE WELL BELOW ZERO
AROUND DAYBREAK WEDNESDAY...WITH DOUBLE DIGITS BELOW ZERO POSSIBLE
OVER RUSSELL...BARTON...ELLSWORTH AND LINCOLN COUNTIES. WIND
CHILLS BELOW ZERO ARE EXPECTED THURSDAY MORNING AS WELL.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOW AND
SLEET REPORTS ARE ALWAYS APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
HOWERTON
Winter Storm, Russell
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Russell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Six inches of snow was reported 3 miles SE of Lucas.
Winter Storm, Barton
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Barton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Six inches of snow was reported 4 miles NW of Galatia.
Winter Storm, Lincoln
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
Six inches of snow was reported at Sylvan Grove.
Winter Storm, Ellsworth
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Ellsworth forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Seven inches of snow was reported in Wilson.
Winter Weather, Lincoln
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
Four inches of snow was reported in Lincoln.
Winter Weather, Russell
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Russell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Four inches of snow was reported 2 miles E of Russell.
Winter Weather, McPherson
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- McPherson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
One inch of snow was reported in McPherson.
Winter Weather, Rice
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Rice forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
One inch of snow was reported in Lyons.
Winter Weather, Saline
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Saline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
One inch of snow was reported in Salina.
Winter Weather, Reno
- When
- February 12, 6:00 PM CST to February 13, 1:30 AM CST
- Where
- Reno forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Two inches of snow was reported in Hutchinson.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Illinois, February 12 to 13, 20072 deaths · 27 events
- Winter Storm and Strong Wind in Virginia, February 12 to 14, 20071 death · 1 injured · 24 events
- Winter Storm and Winter Weather in Nebraska, February 12 to 13, 20071 death · 1 injured · 5 events
- Flash Flooding and Hail in Texas, February 12, 2007$77,000 · 1 in hail · 8 events
- Winter Storm in Indiana, February 12 to 14, 2007$15,000 · 34 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200723 events
- Winter Weather in South Dakota, February 12 to 13, 200722 events
- Winter Storm and Winter Weather in Iowa, February 12 to 13, 200721 events
- Winter Storm in Iowa, February 12 to 13, 200717 events
- Winter Storm and Winter Weather in Maryland, February 12 to 14, 200715 events
- Winter Storm and Winter Weather in Illinois, February 12 to 13, 200713 events
- Avalanche in Nevada, February 12, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17844, 17845, 17846, 17847, 17853, 17854, 17855, 17856, 17857, 17858.